Re: BC and Ankle Pain/Swelling
Yes! I had horrible water retention and swelling on the pill (Ovcon 35). It was very bad in my feet and ankles and legs and knees but also in my hands and arms. My feet became so swollen it was painful to walk or even clean house. I quit the pill in June (should have done it as soon as I noticed these symptoms though), and every month these symptoms improve. My feet & hands are no longer swollen, but my legs still are (though not as badly as before). I have since lost about 15 lb. of 20 lb. of mostly water weight gained on the pill. I think my hormones are majorly out of balance though as my periods are now abnormally light. I'm seeing an endocrinologist and getting my hormone levels checked. He says it could take a year to a year and a half for everything to balance out with me again, which really sucks because we want to get pregnant now, and I have this feeling in my gut that it isn't going to happen until my hormones get balanced, which includes the water retention completely going away. I'd stop the pill ASAP if I were you. I took it for 6 months (the problems started almost immediately), and now I wish I had quit right away when I realized I just didn't feel right. It's been 9 (almost 10 cycles) off the pill for me and my hormones are still whacko.
Along with the water retention, I noticed severe moodiness, anxiety and depression--mood swings like nothing else on the pill. I also started getting pregnancy type symptoms though I was not pregnant including a hard bulgy area over my uterus, the feeling all the cells of my body were pushing outward, and food cravings (especially for milk, which I normally hate the taste of).